MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 1.5MM X 3CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 1.5MM X 3CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR091530
Medical Device Problem Codes Fracture (1260); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31045746) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the physician was coiling a posterior communicating artery (pcom) aneurysm using cerepak coils.He deployed four (4) coils without incident.The fifth coil, a 1.5mm x 3cm cerepak freeform mini (mcr091530 / 31045746) was inserted into the aneurysm without difficulty.Manual break technique was attempted but was unsuccessful due to the fracturing of the pull wire.The coil was removed without issue and was observed intact in the field.The physician added three (3) more cerepak coils to the aneurysm without detachment failure.There was no negative patient outcome.On 14-dec-2023, additional information was received.Per the information, the patient is a (b)(6) female with a 5mm x 4mm unruptured pcom aneurysm.The information indicated that the manual break technique was used on all cerepak coils.The concomitant microcatheter was a 0.0165-inch inner diameter sl-10® microcatheter (stryker).There was approximately five (5) minutes added to the procedure time in trying to get the coil to detach and trying to remove it carefully without causing other coils to prolapse out of the aneurysm.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-jan-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.5mm x 3cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil component was observed still attached to the delivery system.No deformations were noted on the detachment tube, and no defects were noted on the loop wire.No contamination was noted on the distal end.The inner tube was found to have slipped through the main delivery tube; the proximal segment of the main delivery tube was not returned for evaluation.There is a possibility that the puller wire was translated toward the lower end of the manufacturing target, though it cannot be conclusively determined.The manual break was attempted in the appropriate break point.To remove the embolic coil, the pull wire was removed from the delivery system using a pulling test; and it reached a detachment force of 124 gram-force (gf).The pull wire was inspected, and the kink feature was located at 6.1 cm from the distal end.The dimensions were found to be 0.00121 inches width, and 0.0071 inches height.The ablation pattern was inspected and found to be acceptable.The outer diameters of the pull wire were found to be 0.00186 inches at the ablated area, and 0.0022 inches at the polytetrafluoroethylene (ptfe) area.No visual defects were found.No evidence of ptfe delamination nor evidence of an unintentional weld was observed.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was found on the distal end of the peek tube.The distal and proximal inner diameters (id) of the peek tube were measured and found to be within specifications.The crimp of the inner and outer tubes could not be evaluated as the main delivery tube proximal segment was not available for evaluation.The inner tube was not deformed.The proximal joint and welding location were inspected for correct welding/gluing and found acceptable.The wire was noted to remain unbroken.A review of manufacturing documentation associated with this lot (31045746) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint reported was confirmed based on the condition of the inner tube passing completely through the main delivery tube, as well as the coil remaining attached and intact.The root cause of the observed conditions cannot be determined, as the device was manipulated during the procedure, and abnormal manipulation may have caused the inner tube to slip.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM MINI 1.5MM X 3CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18414113
Report Number3008114965-2023-00958
Device Sequence Number16817159
Product Code KRD
UDI-Device Identifier10886704082972
UDI-Public10886704082972
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberMCR091530
Device Lot Number31045746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/02/2024
02/09/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/03/2024
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient Age65 YR
Patient SexFemale
Patient RaceWhite